Texas, 2025Flash Flooding and Damaging Wind in Texas, June 8 to 12, 2025
June 8 to 12, 2025 · NWS LCH · 3 events in 2 counties and zones
Multiple upper level disturbances traversed the region causing severe storms and flooding in southeast Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple upper level disturbances traversed the region causing severe storms and flooding in southeast Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 8, 4:56 PM CST, 1 hour 41 minutes earlier. Its key messages:
- Break in the heat here this week with several days of rain- cooled air and widespread cloud cover.
- Afternoon thunderstorms ongoing across Central LA and the Atchafalaya Basin.
- An MCS may move into the region early Monday morning with storms possible again in the afternoon.
- High rain chances will persist through the week and into next weekend.
Area forecast discussion, Jun 8, 4:56 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
556 PM CDT Sun Jun 8 2025
...New AVIATION...
.KEY MESSAGES...
- Break in the heat here this week with several days of rain-
cooled air and widespread cloud cover.
- Afternoon thunderstorms ongoing across Central LA and the
Atchafalaya Basin.
- An MCS may move into the region early Monday morning with storms
possible again in the afternoon.
- High rain chances will persist through the week and into next
weekend.
&&
.SHORT TERM...
(Tonight through Tuesday night)
Issued at 420 PM CDT Sun Jun 8 2025
A cluster of thunderstorms have developed along a remnant outflow
boundary moving through central Louisiana. The primary hazard has
been large hail, but damaging winds will be possible as any large
cores, hail or otherwise, come crashing to the surface. RAOB from
18Z observed greater than 4600 J/kg SBCAPE, but marginal mid and
upper lapse rates and almost no shear. This indicates quickly
growing updrafts with a lower end hail risk, such as what we are
seeing. This threat should remain somewhat contained to central LA
through the early evening.
There is another risk of thunderstorms late tonight into Monday
morning. Storm system sliding east out of OK/LA region will head
this way after midnight. Guidance has agreement that this system
will move south and east through western Louisiana, however, there
is much disagreement about placement and maintenance of the MCS.
The most-favored outcome has the MCS breaking in half east of DFW
with two segments continuing; one down the I-20 corridor and the
other towards Houston. A weak, but present, outflow boundary then
moves through the CWA with only a few showers or storms noted
along the boundary from approx 08z thru 15z or so.
This is a scenario that has played out many times: system
approaching and then splitting before the Lakes region. It has
also played out where the system maintains and rolls right through
southeast Texas and west Louisiana.
While instability will be waning, guidance keeps about 2000 J/kg
over the region when the system arrives. Whether the MCS dies off
or not, the environment could still be supportive of a line of
storms with strong winds, damaging hail and spinup tornadoes
possible. Remain weather aware tonight and as you wake up for the
Monday morning commute.
Remnant boundary could spark off further storms in the afternoon,
so long as the environment doesn't become too worked over.
With low heights still in the region on Tuesday, another round of
afternoon convection is expected.
11/Calhoun
&&
.LONG TERM...
(Wednesday through next Saturday)
Issued at 420 PM CDT Sun Jun 8 2025
The very wet pattern continues into Wednesday and the longterm
period. Upper shortwave moves across the south US Wednesday before
stalling in central TX on Thursday. Flow off the Gulf and forcing
generated by this feature should keep a continued fetch of
widespread, showery rain in the forecast until the trof moves off
fully at the end of the weekend.
Several days of rainfall will result in a cascading flooding risk.
There is a marginal risk of exceeding flash flood guidance each
day Monday thru Friday. As we stack up rainfall totals, the risk
will likely grow each day, particularly for localized areas with
heaviest rainfall. A Flood Watch may be needed for portions of
this coming week.
11/Calhoun
&&
.AVIATION...
(00Z TAFS)
Issued at 555 PM CDT Sun Jun 8 2025
Will be watching diurnal thunderstorm activity near KAEX through
about 09/03z. Otherwise mainly VFR conditions at all terminals
through the evening hours.
During the overnight attention will turn to a potential MCS
feature that will move down from northeast Texas across the
forecast area. Timing at this point looks to be between 09/08z to
09/14z. If this scenario of a thunderstorm complex moving across
occurs, then gusty winds and IFR conditions will be possible at
terminals.
Air mass being worked over from the MCS feature is a possibility
on Monday which would mean mainly VFR conditions after 09/15z.
Rua
&&
.MARINE...
Issued at 420 PM CDT Sun Jun 8 2025
Light to occasionally modest onshore flow and low seas will
persist through the middle of this week. Increasing rain chances
will begin late tonight with high rain chances expected each day
through the coming week. Periods of heavier rainfall and enhanced
thunderstorms will be possible as weak disturbances move through
the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 73 91 71 86 / 30 60 60 80
LCH 78 91 76 88 / 30 40 40 80
LFT 77 91 75 87 / 30 50 50 90
BPT 77 92 76 89 / 30 40 30 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...07
In the hours before
Special weather statement, Jun 8, 1:26 PM CST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT Sun Jun 8 2025
LAZ029-082000-
Avoyelles LA-
226 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 300 PM CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Big Bend, or near Simmesport, moving east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Simmesport, Bordelonville, and Big Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3117 9168 3116 9170 3114 9172 3112 9172
3110 9170 3109 9172 3107 9171 3104 9173
3099 9178 3098 9180 3095 9181 3094 9188
3112 9192 3119 9168
TIME...MOT...LOC 1926Z 257DEG 31KT 3105 9182
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 8, 2:16 PM CST, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
316 PM CDT Sun Jun 8 2025
LAZ029-082045-
Avoyelles LA-
316 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL AVOYELLES PARISH THROUGH
345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hessmer, or near Marksville, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Marksville, Moreauville, Bordelonville, Cottonport, Mansura, Hessmer,
and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 9187 3098 9188 3103 9222 3111 9223
3114 9223 3114 9222 3115 9223 3117 9223
TIME...MOT...LOC 2016Z 272DEG 16KT 3109 9212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JonesSpecial weather statement, Jun 8, 3:17 PM CST, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
417 PM CDT Sun Jun 8 2025
LAZ028-029-082200-
Avoyelles LA-Rapides LA-
417 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 500 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 7 miles north of Effie, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Deville, Brouillette, Centerpoint, and Lake Ophelia National Wildlife
Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3136 9208 3133 9208 3134 9203 3132 9200
3130 9200 3130 9201 3128 9202 3127 9199
3122 9199 3125 9196 3122 9194 3123 9192
3127 9195 3130 9193 3129 9189 3126 9186
3126 9185 3112 9190 3125 9223 3142 9216
TIME...MOT...LOC 2117Z 288DEG 15KT 3131 9212
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RuaSpecial weather statement, Jun 8, 3:25 PM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
425 PM CDT Sun Jun 8 2025
LAZ029-082200-
Avoyelles LA-
425 PM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN AVOYELLES PARISH
THROUGH 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking a strong thunderstorm over
Simmesport, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Simmesport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 9179 3097 9181 3094 9180 3087 9180
3086 9181 3086 9182 3085 9182 3085 9183
3087 9192 3099 9189
TIME...MOT...LOC 2125Z 284DEG 20KT 3095 9183
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RuaThunderstorm Wind, Jasper
- When
- June 8, 6:37 PM CST
- Where
- Jasper County, 1.37 mi WNW of Browndale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.130, -93.990
Multiple trees were downed in the Browndell area.
Flash Flood, Jefferson
- When
- June 11, 12:57 PM CST to 1:57 PM CST
- Where
- Jefferson County, 1.53 mi W of Pine Crest to 1.3 mi NE of Beaumont
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.119, -94.146
Multiple reports of minor street flooding were received from Beaumont.
Flash Flood, Jefferson
- When
- June 12, 9:18 AM CST to 11:18 AM CST
- Where
- Jefferson County, 1.2 mi E of Beaumont Arpt to 0.76 mi SW of Brooks
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 30.070, -94.200
Several roads were impassable in Beaumont including the feeder along Hwy 69, Cedar, the intersection of College and MLK, the underpass in Downtown Beaumont, Orleans, and the feeder of I-10 near Babe Zaharias.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, June 8 to 9, 20251 death · 1.75 in hail · 14 events
- Rip Current in Florida, June 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, June 8, 2025$1.1 million · 2.5 in hail · 28 events
- Flash Flooding and Hail in Oklahoma, June 8, 2025$182,000 · 1.75 in hail · 33 events
- Tornadoes and Flash Flood in Texas, June 8, 2025$46,000 · EF1 · 22 events
- Flash Flooding and Damaging Winds in Mississippi, June 8 to 11, 2025$280,000 · 52 kt wind · 8 events
- Tornado and Damaging Winds in Texas, June 8, 2025$65,000 · 87 kt wind · 13 events
- Damaging Winds in Virginia, June 8, 2025$52,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 8, 20252.75 in hail · 36 events
- Flood and Hail in Missouri, June 8, 2025$35,000 · 1.75 in hail · 7 events
- Hail and Lightning Strike in Wisconsin, June 8, 2025$40,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Virginia, June 8, 2025$17,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276424, 1276422, 1276423.